Statistics from Altmetric.com
Tears of the retinal pigment epithelium (RPE) are a well-known complication in patients with pigment epithelium detachment (PED) in occult choroidal neovascularisation and may result in loss of vision.1 They may occur spontaneously or as a complication after various treatments for exudative age-related macular degeneration (AMD).2–4 The development of RPE tears during anti-vascular endothelial growth factor (VEGF) therapy for PED in neovascular AMD has been observed in about 12%–17% of treated eyes.5
The aim of the present study was to investigate whether optical coherence tomography (OCT) findings could provide an estimate of risk for RPE tear development.
Patients and methods
Investigating our electronic patient records (Medisoft), patients with neovascular AMD treated with intravitreal injections of 0.5 mg/0.05 mL ranibizumab (Lucentis, Novartis Pharma AG, Switzerland) were identified and their notes were reviewed. The evidence of a choroidal neovascularization was confirmed …